What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 13, 2:25 AM CST, 25 minutes earlier.
Area forecast discussion, Aug 13, 2:25 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
325 AM CDT Tue Aug 13 2019
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 325 AM CDT Tue Aug 13 2019
Early this morning, a surface cold front extended from central IL
into central MO and into eastern KS. Numerous thunderstorms have
developed ahead of this front, primarily along a pre-frontal TROF
that is about 50 miles southeast of the main front, anchored by a
MCV driven mass of showers and storms in central MO. Skies were
mostly cloudy for the forecast area with temperatures in the 70s.
The main cold front is expected to continue pushing southeast but at
a slow pace this morning. Very rich moisture in the column
continues to exist ahead of the cold front, with PWs in excess of 2
inches. MUCAPEs of close to 2500 J/kg currently are expected to
decrease to below 1000 after 12z/Tue, with decent deep layer bulk
shear throughout. This should decrease the severe threat over the
next few hours, but where storms can train, could still lead to
locally heavy rainfall through the early morning hours. PoPs should
also remain high, especially with the anchor MCS not expected to get
through areas south of I-70 until mid to late morning.
The main cold front should finally exit the forecast area through
southeast MO and southern IL during early afternoon, finally ending
the main source of rain chances. There is a weak signal for
instability showers developing in IL this afternoon, but it appears
the better chances for mentionable precipitation should stay east of
the forecast area.
Otherwise, a quiet stretch of weather should commence for most areas
beginning this afternoon and continuing through Wednesday.
Temperatures will be noticeably cooler today, with highs in the mid
to upper 80s and 80s again on Wednesday.
TES
.LONG TERM... (Wednesday Night through Monday)
Issued at 325 AM CDT Tue Aug 13 2019
(Wednesday Night - Thursday)
The midweek period will be dominated by an area of high pressure at
the surface which is expected to slide slowly eastward across the
mid-Mississippi Valley. This should help promote dry, quiet weather
along with seasonably cool temperatures. Low temperatures Wednesday
night/Thursday morning are forecast to be in the low to mid 60s with
highs on Thursday topping out in the low to mid 80s. These values
would be nearly 5 degrees below normal for the middle of August.
(Thursday Night - Monday)
A return to a more active weather pattern appears in store to end
the work week, which should continue through this upcoming weekend.
The synoptic flow aloft becomes quasi-zonal, with multiple shortwave
troughs transversing the Mississippi Valley. At the surface, a cold
front is forecast to move into the area on Sunday and may stall out
across the bi-state area. Another cold front may approach the region
late in the extended period toward Monday.
While multiple rounds of showers and thunderstorms appear possible
during this time period, pinning down the location and timing this
far out is very difficult due to uncertainties with the position of
the front and timing individual shortwaves. For now, went with PoPs
near climatology for this time period. Regarding temperatures,
moderation back to near normal is expected by Saturday as 850-hPa
temperatures get back to near +20C. Highs in the upper 80s to low
90s should continue then through Saturday. In addition to the warmer
temperatures, an increase in humidity is also expected which is
forecast to produce max heat index values Saturday through Monday in
the mid to upper 90s.
Gosselin
&&
.AVIATION... (For the 06z TAFs through 06z Tuesday Night)
Issued at 1208 AM CDT Tue Aug 13 2019
Showers and thunderstorms will move southward early in the period
ahead of a cold front that will move southeast across the area
between 06-12Z. These thunderstorms will affect KCOU through 07Z,
but the remaining terminals are expected to remain dry. Otherwise
some low clouds with mainly low VFR or possibly high MVFR ceilings
will move into the terminals late tonight and on Tuesday, but then
clear out late of Tuesday afternoon and Tuesday evening. Winds
will turn out of the northwest behind the front.
SPECIFICS FOR KSTL:
Mainly dry and VFR conditions are expected during the period. A
cold front will move through the terminals late tonight, and low
VFR or high MVFR ceilings will move into the terminal behind it. Winds
will turn out of the northwest behind the front.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Aug 12, 9:32 PM CST, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
1032 PM CDT Mon Aug 12 2019
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-140345-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
1032 PM CDT Mon Aug 12 2019
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
Thunderstorms are likely into the overnight hours, mainly across
south central Illinois. Damaging winds are the primary threat along
with a tornado or two and large hail. Locally heavy rainfall is also
possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a chance for thunderstorms across southeast Missouri and
southern Illinois Tuesday morning. The chance for thunderstorms
returns to the region Thursday night through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
Britt
In the hours before
Special weather statement, Aug 13, 1:18 AM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service St Louis MO
218 AM CDT Tue Aug 13 2019
ILZ100-101-MOZ061-063-064-130800-
St. Clair IL-Madison IL-St. Louis MO-St. Charles MO-
St. Louis City MO-
218 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHERN ST.
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS...EAST CENTRAL ST. CHARLES
AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND ST.
LOUIS CITY UNTIL 300 AM CDT...
At 218 AM CDT, Doppler radar was tracking a strong thunderstorm over
Country Club Hills, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
St. Louis, Belleville, Granite City, O'Fallon, East St. Louis,
Collinsville, Edwardsville, Fairview Heights, Cahokia, Jennings,
Swansea, Glen Carbon, Shiloh, Bellefontaine Neighbors, Wood River,
Troy, Maryville, Mascoutah, Pontoon Beach and Centreville.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 24.
Interstate 55 in Illinois near exit 23.
Interstate 64 in Illinois between exits 9 and 27.
This also includes Scott Joplin Historic Site, Confluence State Park,
and Horseshoe Lake State Park.
LAT...LON 3859 9032 3865 9030 3870 9026 3887 9024
3886 8971 3850 8972
TIME...MOT...LOC 0718Z 268DEG 39KT 3872 9027
GosselinLocal storm report, Aug 13, 1:23 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 AM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM TSTM WND GST 4 S WELDON SPRING 38.66N 90.66W
08/13/2019 M58 MPH ST. LOUIS MO ASOS
KSUS.
&&
BRITTLocal storm report, Aug 13, 1:28 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
228 AM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 1 ESE O'FALLON 38.78N 90.70W
08/13/2019 ST. CHARLES MO BROADCAST MEDIA
TWO TREES DOWN AT HIGHWAY K & FEISE ROAD.
&&
BRITTLocal storm report, Aug 13, 1:34 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
234 AM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 1 W SAINT PETERS 38.78N 90.63W
08/13/2019 ST. CHARLES MO TRAINED SPOTTER
TWO 6 INCH DIAMETER BRANCHES DOWN BY WIND.
&&
BRITTSpecial weather statement, Aug 13, 2:06 AM CST, 44 minutes before
Special Weather Statement
National Weather Service St Louis MO
306 AM CDT Tue Aug 13 2019
ILZ064-065-069-070-074-100-101-130845-
Marion IL-St. Clair IL-Bond IL-Madison IL-Clinton IL-Fayette IL-
Washington IL-
306 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLINTON AND BOND COUNTIES IN
SOUTH CENTRAL ILLINOIS...EASTERN MADISON COUNTY IN SOUTHWESTERN
ILLINOIS...SOUTHWESTERN MARION...SOUTHWESTERN FAYETTE...NORTHEASTERN
WASHINGTON COUNTIES IN SOUTH CENTRAL ILLINOIS AND NORTHEASTERN ST.
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS UNTIL 345 AM CDT...
At 306 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Worden to New Baden. Movement was east at
30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Centralia, Highland, Greenville, Breese, New Baden, Carlyle, Trenton,
Aviston, St. Rose, Sandoval, Germantown, Albers, Wamac, Central City,
St. Jacob, Beckemeyer, Marine, Pocahontas, Alhambra and Mulberry
Grove.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 52.
Interstate 55 in Illinois near exit 30.
Interstate 64 in Illinois between exits 27 and 34.
This also includes Carlyle Lake Recreational Area.
LAT...LON 3848 8912 3850 8974 3892 8988 3900 8924
3848 8909
TIME...MOT...LOC 0806Z 268DEG 25KT 3892 8978 3854 8967
GosselinSpecial weather statement, Aug 13, 2:15 AM CST, 35 minutes before
Special Weather Statement
National Weather Service St Louis MO
315 AM CDT Tue Aug 13 2019
MOZ072-073-130915-
Washington MO-Crawford MO-
315 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 415 AM CDT...
At 315 AM CDT, Doppler radar was tracking a strong thunderstorm near
St. James, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sullivan, Cuba, Steelville, Bourbon, Anthonies Mill, Leasburg, St.
Cloud and Rosati.
This includes Interstate 44 in Missouri between exits 203 and 218.
This also includes Onondaga Cave State Park.
LAT...LON 3811 9153 3821 9106 3820 9104 3789 9096
3783 9153
TIME...MOT...LOC 0815Z 270DEG 20KT 3800 9153
Gosselin